Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 141, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2015, 3:46 PM CDT for Rankin County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2015, 3:46 PM CDT (20:46 UTC)
- Expired
- May 25, 2015, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 4 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:38 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, May 25, 10:38 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1038 AM CDT MON MAY 25 2015 .DISCUSSION...IT HAS BEEN AN ACTIVE MORNING ACROSS EAST MS...WITH MULTIPLE LOW TOPPED CELLS EXHIBITING ROTATION. A FEW OF THE STORMS HAVE BECOME STRONG ENOUGH TO WARRANT A WARNING. THOUGH INSTABILITY IS SOMEWHAT MODEST WITH MLCAPES MAINLY <1000 J/KG...LATEST SPC MESOANALYSIS SHOWS AN AREA OF 200-300 M2/S2 EFFECTIVE SRH ACROSS THIS REGION. THERE IS GOOD UPPER SUPPORT FOR CONTINUED CONVECTION INTO THE EARLY AFTERNOON AS THE AREA RESIDES UNDER THE RIGHT REAR QUADRANT OF AN UPPER JET MAX LIFTING ACROSS THE MID/UPPER MS VALLEY. LATEST HRRR SUGGESTS CONVECTION PERSISTING OVER EAST MS INTO THE EARLY AFTERNOON...WITH ADDITIONAL DEVELOPMENT FARTHER WEST THROUGH THE DAY WITH DIURNAL INSTABILITY INCREASE. GIVEN THE HISTORY OF STORMS THIS MORNING AND CURRENT ENVIRONMENT... THE HWO/GRAPHICS WILL BE UPDATED TO HIGHLIGHT A LIMITED SEVERE POTENTIAL ACROSS THE CWA TODAY. SOME MINOR UPDATES WILL ALSO BE MADE TO WX WORDING TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. /DL/ && .AVIATION...NUMEROUS SHRA/TSRA WILL CONTINUE TO DEVELOP WITH DAYTIME HEATING AND POSE HAZARDS TO GTR/MEI/HBG/JAN/HKS THIS MORNING INTO THE AFTERNOON...THEN THE CONVECTIVE THREAT WILL SHIFT TO GLH/GWO AREA TONIGHT. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT THROUGH THE AFTERNOON INTO TONIGHT. /EC/ && .PREV DISCUSSION... /ISSUED AT 411 AM CDT MON MAY 25 2015/ SHORT TERM...THROUGH TUESDAY NIGHT... EXPECTING A RATHER ACTIVE PERIOD FOR THE SHORT TERM WITH THE POTENTIAL FOR SEVERE STORMS AND SOME HEAVY RAINFALL. BY 3 MID DAYTIME HEATING WILL KICK IN AS CONVECTION BUILDS FROM THE WEST AND SOUTH TOWARD THE EVENING HOURS AHEAD OF THE NEXT SHORTWAVE. ANOTHER SHORTWAVE WILL SWING ACROSS THE LOWER PLAINS/MS VALLEY TONIGHT INTO EARLY TUESDAY. BEST POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. 0-3 KM SHEAR WILL BE AROUND 40 KNOTS IN THAT REGION. SO WILL KEEP THE CURRENT SEVERE LIMITED RISK FOR THE WEST HALF FOR TONIGHT. HIRES MODELS SHOWS A PRETTY GOOD LINEAR MCS MOVING INTO THE WEST DURING THE EVENING AND WEAKENING AS IT MOVES INTO THE EAST DUE TO THE LACK OF FORCING. AS WE MOVE INTO TUESDAY WITH BETTER DEEP SHEAR AND FORCING SPREADS EAST ACROSS THE CWA DURING THE DAY. HIRES MODELS ALSO SHOWS A GOOD LINEAR MCS CROSSING THE REGION AT THIS TIME...WHICH WILL HOLD TOGETHER BETTER. WILL KEEP THE PRIMARY RISK OF DAMAGING WINDS...HAIL AND A TORNADO OR TWO CAN NOT BE RULED OUT. AS FAR AS THE HEAVY RAINFALL POTENTIAL IS CONCERN FOR THE SHORT TERM. WITH GOOD MOISTURE TRANSPORT AND HIGH PWATS IT WILL BE A CONCERN THROUGH THE PERIOD. RAINFALL AMOUNTS HAVE NOT BEEN THAT HIGH WITH SOME LOCALIZED 4 INCHES ACROSS THE WEST MADISON...NORTH HINDS AND LOWER AMOUNTS ELSEWHERE. SO WITH THIS IN MIND WILL HOLD OFF ON ANY FLASH FLOOD WATCH AND LET THE DAY SHIFT REVISIT THE MATTER...ESP WITH CONVECTION BEING A LITTLE LESS ACTIVE FOR MOST OF THE DAY. FOR TUESDAY INTO TUESDAY NIGHT IF THINGS DO COME TOGETHER MAY HAVE TO LOOK AT A FLOOD POTENTIAL FOR THAT PERIOD. WILL HOLD OFF ON ANY GRAPHICS FOR THAT PERIOD FOR NOW./17/ LONG TERM...WEDNESDAY THROUGH MONDAY...BY WEDNESDAY MORNING SLIGHTLY DRIER AIR ALOFT IS EXPECTED OVER THE NORTHWEST HALF OF THE CWA WHERE PWS WILL BE BELOW AN INCH AND A HALF. PWS AROUND AN INCH AND THREE QUARTERS WILL RESIDE OVER OUR SOUTHEAST. A SURFACE RIDGE WILL REMAIN ALONG THE GULF COAST STATES MAINTAINING A WARM MOIST FEED FROM THE GULF. A MORE SUBTLE SHORTWAVE IS EXPECTED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY AND LEAD TO A DECENT COVERAGE OF CONVECTION. WIND FIELDS AND SHEAR LOOK TO REMAIN QUITE LIGHT THROUGH THE DAY BUT MODELS SUGGEST VERTICAL TOTALS AROUND 29 AND DCAPE AROUND 1200J/KG OVER OUR DELTA REGION DURING THE AFTERNOON AND EARLY EVENING WHERE A STRONG TO SEVERE STORM OR TWO WILL BE POSSIBLE. THIS ACTIVITY WILL WEAKEN RAPIDLY WITH THE LOSS OF HEATING. THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/17/22
Hazardous weather outlook, May 25, 3:22 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059>061-262030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 322 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TUESDAY FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TUESDAY A FEW STORMS COULD BECOME SEVERE AND PRODUCE HEAVY RAIN THIS AFTERNOON...BUT THE PRIMARY THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL HOLD OFF UNTIL AFTER MIDNIGHT TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS AFTER MIDNIGHT. THE MAIN CONCERN WILL BE FOR DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TUESDAY NIGHT. MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-262030- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 322 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN TUESDAY TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN TUESDAY FLOODING THREAT...LIMITED TIMING...TUESDAY A FEW STORMS MAY BECOME SEVERE AND PRODUCE HEAVY RAINFALL THIS AFTERNOON INTO THE EARLY EVENING...WITH THE MAIN CONCERN BEING FOR DAMAGING WIND GUSTS UP TO 60 MPH AND PERHAPS A COUPLE OF TORNADOES. STORMS ARE EXPECTED TO REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON...AND AGAIN TUESDAY THROUGH TUESDAY NIGHT. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 25, 2:15 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT MON MAY 25 2015
MSZ063-252000-
LAWRENCE MS-
215 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE COUNTY UNTIL
300 PM CDT...
AT 214 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTICELLO...OR 21 MILES SOUTH OF PINOLA...MOVING NORTH AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WANILLA AROUND 230 PM CDT.
OMA AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CREEK AND NEW
HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3172 9022 3173 9021 3173 9019 3175 8998
3151 8998 3150 9016
TIME...MOT...LOC 1914Z 175DEG 14KT 3158 9007
JCSpecial weather statement, May 25, 2:23 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON MAY 25 2015
LAZ024-252000-
CATAHOULA LA-
223 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 300 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WALTERS...OR 8 MILES NORTHWEST OF LARTO...MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WALTERS AROUND 235 PM CDT.
ARCHIE AROUND 240 PM CDT.
JONESVILLE AROUND 250 PM CDT.
MANIFEST AND WALLACE RIDGE AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3173 9201 3170 9173 3164 9176 3165 9178
3163 9180 3160 9182 3157 9183 3155 9181
3150 9183 3150 9184 3149 9186 3145 9186
3137 9190 3139 9201
TIME...MOT...LOC 1923Z 188DEG 23KT 3147 9199
JCSpecial weather statement, May 25, 2:34 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT MON MAY 25 2015
MSZ062-252015-
LINCOLN MS-
234 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN COUNTY
UNTIL 315 PM CDT...
AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WESSON...OR 7 MILES EAST OF BROOKHAVEN...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3154 9043 3170 9047 3170 9042 3169 9041
3169 9038 3170 9038 3170 9028 3171 9025
3154 9025
TIME...MOT...LOC 1934Z 182DEG 9KT 3162 9033
JCSpecial weather statement, May 25, 2:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT MON MAY 25 2015 MSZ061-252030- FRANKLIN MS- 245 PM CDT MON MAY 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN COUNTY UNTIL 330 PM CDT... AT 245 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BUDE...OR 22 MILES NORTH OF LIBERTY...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MCCALL CREEK AROUND 305 PM CDT. NEW HOPE AROUND 310 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MEADVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3143 9099 3161 9094 3158 9063 3136 9074 TIME...MOT...LOC 1945Z 195DEG 10KT 3149 9084 JC
Special weather statement, May 25, 3:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT MON MAY 25 2015 MSZ048-049-054-055-252045- SIMPSON MS-COPIAH MS-HINDS MS-RANKIN MS- 322 PM CDT MON MAY 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH... SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON AND SOUTH CENTRAL HINDS COUNTIES UNTIL 345 PM CDT... AT 322 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WHITES...OR 9 MILES SOUTHWEST OF STAR...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WHITES AROUND 335 PM CDT. STAR AROUND 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3192 9015 3197 9036 3215 9029 3208 8996 TIME...MOT...LOC 2022Z 212DEG 11KT 3204 9020 JC
Special weather statement, May 25, 3:39 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT MON MAY 25 2015
MSZ059-060-252130-
ADAMS MS-JEFFERSON MS-
339 PM CDT MON MAY 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 430 PM CDT...
AT 339 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KINGSTON...OR NEAR NATCHEZ...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NATCHEZ AROUND 350 PM CDT.
CRANFIELD AROUND 355 PM CDT.
STANTON AROUND 405 PM CDT.
STAMPLEY AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3142 9144 3174 9137 3168 9106 3161 9111
3161 9115 3153 9115 3138 9125
TIME...MOT...LOC 2039Z 198DEG 21KT 3148 9133
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 50 min |
| May 24, 7:24 PM CDT | Special Weather Statement | JAN | Copiah | 36 min |
| May 24, 7:54 PM CDT | Special Weather Statement | JAN | Forrest | 36 min |
| May 24, 8:52 PM CDT | Special Weather Statement | JAN | Leflore | 23 min |
| May 24, 8:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 46 min |
| May 24, 9:56 PM CDT | Special Weather Statement | JAN | Franklin | 34 min |
| May 24, 10:00 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Grenada, Montgomery | 30 min |
| May 24, 10:28 PM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 47 min |
| May 24, 10:31 PM CDT | Special Weather Statement | JAN | Grenada, Montgomery | 29 min |
| May 24, 11:09 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| May 24, 11:43 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 4 hr |
| May 25, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 38 min |
| May 25, 12:40 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| May 25, 4:26 AM CDT | Special Weather Statement | JAN | Lauderdale | 34 min |
| May 25, 7:10 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 4 days |
| May 25, 7:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 45 min |
| May 25, 8:09 AM CDT | Special Weather Statement | JAN | Clay | 36 min |
| May 25, 9:14 AM CDT | Special Weather Statement | JAN | Kemper | 46 min |
| May 25, 9:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 27 min |
| May 25, 9:46 AM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
| May 25, 10:30 AM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| May 25, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 42 min |
| May 25, 11:52 AM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| May 25, 12:42 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| May 25, 1:58 PM CDT | River Flood Warning | JAN | Attala, Holmes | 10 days |
| May 25, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 45 min |
| May 25, 2:34 PM CDT | Special Weather Statement | JAN | Lincoln | 41 min |
| May 25, 2:45 PM CDT | Special Weather Statement | JAN | Franklin | 45 min |
| May 25, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 42 min |
| May 25, 3:22 PM CDT | Special Weather Statement | JAN | Simpson | 23 min |
| May 25, 3:39 PM CDT | Special Weather Statement | JAN | Adams | 51 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 35 min |
| May 25, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 52 min |
| May 25, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 52 min |
| May 25, 5:55 PM CDT | Special Weather Statement | JAN | Humphreys | 35 min |
| May 25, 2:23 PM CDT | Special Weather Statement | JAN | Catahoula | 37 min |
| May 25, 5:39 PM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, Richland, West Carroll | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.